MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTI-LUMEN/PSI KIT; INTRODUCER CATHETER

ARROW INTERNATIONAL LLC ARROW MULTI-LUMEN/PSI KIT; INTRODUCER CATHETER
Catalog Number CA-11142
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the integrity of the dilator was compromised." the tip of the dilator was damaged during insertion into the patient.The user changed to a new set.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine.".
 
Event or Problem Description
It was reported "the integrity of the dilator was compromised." the tip of the dilator was damaged during insertion into the patient.The user changed to a new set.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one dilator and a lidstock.Signs of use were observed inside the dilator body.Visual analysis of the dilator revealed widening at the distal tip.Microscopic examination revealed evidence of white stress marks.The appearance of the widening is consistent with damage due to undue force applied unintentionally by the user during an attempted insertion.The dilator length measured 8 1/8", which is within the specification limits of 8 1/32"-8 9/32" per the dilator product drawing.The dilator inner diameter at the distal tip measured 0.037", which is within the specification limits of 0.036"-0.038" per the dilator product drawing.A lab inventory guide wire was inserted through the dilator tip.Despite the damage to the tip, the guide wire was able to pass completely through the dilator extrusion.Performed per ifu statement , "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin".R & d and manufacturing have been consulted regarding investigations of this nature.They stated that various factors could contribute to the observed damage to the dilator tip, including the manufacturing process and/or undue force applied unintentionally by the user during an attempted insertion.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a damaged dilator tip was confirmed through complaint investigation.Visual analysis revealed that the dilator tip was widened and slightly misshapen.Despite the damage, all relevant dimensional and functional requirements were met, and a device history record review did not reveal any relevant findings to suggest a manufacturing issue.Based on the customer report that the defect occurred during use and the appearance of the damage, the root cause cannot be determined as it is unknown if the damage occurred before or after the customer handled.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW MULTI-LUMEN/PSI KIT
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20797567
Report Number9680794-2024-01170
Device Sequence Number15448787
Product Code DYB
UDI-Device Identifier10801902024418
UDI-Public(01)10801902024418(11)240425(17)290228(10)33F24E0733(21)
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K002507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCA-11142
Device Lot Number33F24E0733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown